Texas, 2004

Hail in Texas, November 20, 2004

November 20, 2004 · NWS SJT · 2 events in 2 counties and zones

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at Nov 20, 12:46 PM CST, 59 minutes earlier.

Area forecast discussion, Nov 20, 12:46 PM CST, 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
1246 PM CST SAT NOV 20 2004

.UPDATE...
WITH ISENTROPIC LIFT AND MOISTURE ADVECTION...SCATTERED ELEVATED
CONVECTION IS DEVELOPING AND INCREASING IN COVERAGE ACROS WEST
CENTRAL TX. TEMPERATURES ARE MAKING LITTLE PROGRESS FROM READINGS
THIS MORNING. SATELLITE IMAGERY INDICATES THAT FEW OR NO BREAKS IN
THE CLOUDS WILL OCCUR. BASED ON THESE TRENDS...WILL UPDATE THE
FORECAST FOR THIS AFTERNOON. WILL RAISE POPS AND CLOUDCOVER...AND
DECREASE HIGH TEMPERATURES.

&&

.PREV DISCUSSION...
ISENTROPIC UP-GLIDE INDUCED SHOWERS AND THUNDERSTORMS IN SOUTHEAST
TEXAS ARE OCCURRING THIS MORNING NORTH OF A FRONTAL BOUNDARY ALONG
THE GULF COAST. ANOTHER FRONTAL BOUNDARY IS DRAPED ACROSS THE TEXAS
PANHANDLE WITH A FEW SHOWERS NOTED ON LATEST RADAR LOOP. MEANWHILE...
UPPER TROUGH CONTINUES TO CARVE ITSELF OUT OVER THE WESTERN STATES.
FRONTAL BOUNDARY OVER THE TEXAS PANHANDLE WILL SAG FURTHER SOUTH...
PROBABLY NO FURTHER THAN THE BIG COUNTRY LATER THIS EVENING. BEST
CHANCE OF RAINFALL TODAY WILL BE ALONG THE FRONTAL BOUNDARY OVER THE
BIG COUNTRY AND IN THE SOUTHEASTERN COUNTIES AS UPPER LEVEL
DISTURBANCES TRACK NORTHEAST THROUGH THE REGION.

PERIODIC UPPER DISTURBANCES CONTINUALLY EJECTED AHEAD OF THE
DEVELOPING WESTERN SYSTEM WILL AFFECT FORECAST AREA THROUGH THIS
WEEKEND AND INTO THE FIRST OF THE COMING WEEK. GFS MODEL THIS MORNING
HAS NOT DEVIATED MUCH FROM EARLIER MODEL RUNS AS TO THE TRACK OF
UPPER LEVEL SYSTEM AND TIMING. UPPER SYSTEM SHOULD MOVE RAPIDLY OUT
OF THE AREA ON TUESDAY. LATEST SCENARIO PER SPC DAY3 HINTS AT THE
FORMATION OF A SQUALL LINE AS DRYLINE/FRONTAL BOUNDARY MOVES
WEST TO EAST THROUGH THE AREA MONDAY NIGHT...ALTHOUGH THE DEGREE OF
DESTABILIZATION OF AIRMASS REMAINS QUESTIONABLE. GIVEN THE SATURATED
GROUND CONDITIONS OVER ALL OF WEST CENTRAL TEXAS...ANY SLOWDOWN FROM
CURRENT PROJECTED SPEED COULD POSE SOME FLASH FLOODING CONCERNS.

RAINFALL SHOULD END RATHER QUICKLY WEST TO EAST ON TUESDAY WITH
MOSTLY CLEAR SKIES AND NEAR NORMAL TEMPERATURES THROUGH THANKSGIVING
AND INTO THE HOLIDAY WEEKEND.

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Nov 20, 5:13 AM CST, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
513 AM CST SAT NOV 20 2004

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-211112-
BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX-
FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX-
MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX-
SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX-
TOM GREEN TX-
513 AM CST SAT NOV 20 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS.

.DAY ONE...

SHOWERS AND A FEW THUNDERSTORMS WILL BE POSSIBLE ACROSS MOST OF WEST
CENTRAL TEXAS THIS AFTERNOON AND TONIGHT. HOWEVER...HAZARDOUS WEATHER
IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE IN COVERAGE
THROUGH MONDAY AS A DEVELOPING STORM SYSTEM ACROSS THE WESTERN
PORTIONS OF THE U.S. MOVES EAST. BY MONDAY THERE IS THE POSSIBILITY
THAT ENOUGH MOISTURE AND INSTABILITY WILL COMBINE WITH STRONG
DYNAMICS TO PRODUCE ORGANIZED SEVERE THUNDERSTORMS MONDAY AFTERNOON.
THIS WILL BE MAINLY TO THE NORTH OF INTERSTATE 10.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

The radar

The San Angelo radar (KSJT), 37 km away, was scanning. The volume nearest the first event began at 19:47 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Schleicher

When
November 20, 1:45 PM CST
Where
Schleicher County, 20 mi NE of Eldorado
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
31.050, -100.383

Hail, Concho

When
November 20, 2:47 PM CST
Where
Concho County, Eden
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
31.217, -99.850

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, November 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5426175, 5426176.